Alert archive / Minnesota / Winter Storm Watches in 2020

Winter Storm Watch 2, NWS Twin Cities, MN

February 7, 202013 counties in Minnesota; Eau Claire County, Pepin County, Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Feb 7, 2020, 3:06 AM CST for 13 counties in Minnesota; Eau Claire County, Pepin County, Wisconsin. It took effect at Feb 9, 2020, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 7, 2020, 3:06 AM CST (09:06 UTC)
In effect from
Feb 9, 2020, 12:00 AM CST
Expired
Feb 8, 2020, 4:30 AM CST
In force
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Eau Claire County, WI, Pepin County, WI

The radar

The Minneapolis radar (KMPX), 77 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2020-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2020-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WWUS43 KMPX 070906
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
306 AM CST Fri Feb 7 2020

...SNOW EXPECTED LATE SATURDAY NIGHT INTO SUNDAY ACROSS SOUTHERN
MINNESOTA INTO WISCONSIN...

.A winter storm watch for moderate to heavy snow has been issued 
for southern Minnesota into Wisconsin, along and south of a line 
from Redwood Falls to Red Wing Minnesota to Eau Claire Wisconsin 
from late Saturday night into Sunday. The winter storm watch means
be prepared, hazardous winter weather is possible.

Snow will move across southern Minnesota into Wisconsin late 
Saturday night into Sunday. Most locations will see 3 to 6 inches,
but there will be a narrow band of 5 to 8 inches of snow. The 
heaviest snow will be Sunday morning. 

Travel impacts are expected as roads become snow covered and
slippery. Winds will be fairly light, with only minor blowing or
drifting.

MNZ073-074-082-091-071715-
/O.NEW.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/
Redwood-Brown-Watonwan-Martin-
Including the cities of Redwood Falls, New Ulm, St James, 
and Fairmont
306 AM CST Fri Feb 7 2020

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow 
  accumulations of 5 to 7 inches possible.

* WHERE...Redwood, Brown, Watonwan and Martin Counties.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions and impacts to
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation,
especially if you have travel plans.

&&

$$

MNZ075>078-083>085-092-093-071715-
/O.NEW.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/
Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele-Faribault-
Freeborn-
Including the cities of St Peter, Le Sueur, Faribault, Red Wing, 
Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea
306 AM CST Fri Feb 7 2020

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow 
  accumulations of 5 to 8 inches possible.

* WHERE...Portions of south central and southeast Minnesota.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions and impacts to
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation,
especially if you have travel plans.

&&

$$

WIZ026-028-071715-
/O.NEW.KMPX.WS.A.0002.200209T1200Z-200210T0000Z/
Pepin-Eau Claire-
Including the cities of Durand and Eau Claire
306 AM CST Fri Feb 7 2020

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow accumulations
  of 4 to 7 inches possible.

* WHERE...Pepin and Eau Claire Counties.

* WHEN...From Sunday morning through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions and impacts to
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation,
especially if you have travel plans.

&&

$$

jrb
4 follow-up statements
626 
WWUS43 KMPX 071703
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1103 AM CST Fri Feb 7 2020

...SNOW EXPECTED LATE SATURDAY NIGHT INTO SUNDAY ACROSS SOUTHERN
MINNESOTA INTO WISCONSIN...

.A winter storm watch for moderate to heavy snow remains in effect for
southern Minnesota into Wisconsin, along and south of a line from
Redwood Falls to Red Wing Minnesota to Eau Claire Wisconsin from 
late Saturday night into Sunday. Most locations will see 3 to 6 
inches, but there will be a narrow band of 5 to 8 inches of snow. 
The heaviest snow will be Sunday morning.

The winter storm watch means be prepared, hazardous winter 
weather is possible. Travel impacts are expected as roads become 
snow covered and slippery. Winds will be fairly light, with only 
minor blowing or drifting.

MNZ073-074-082-091-080115-
/O.CON.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/
Redwood-Brown-Watonwan-Martin-
Including the cities of Redwood Falls, New Ulm, St James, 
and Fairmont
1103 AM CST Fri Feb 7 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow 
  accumulations of 5 to 7 inches possible.

* WHERE...Redwood, Brown, Watonwan and Martin Counties.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions and impacts to 
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ075>078-083>085-092-093-080115-
/O.CON.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/
Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele-Faribault-
Freeborn-
Including the cities of St Peter, Le Sueur, Faribault, Red Wing, 
Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea
1103 AM CST Fri Feb 7 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow 
  accumulations of 5 to 8 inches possible.

* WHERE...Portions of south central and southeast Minnesota.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions and impacts to 
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WIZ026-028-080115-
/O.CON.KMPX.WS.A.0002.200209T1200Z-200210T0000Z/
Pepin-Eau Claire-
Including the cities of Durand and Eau Claire
1103 AM CST Fri Feb 7 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow 
  accumulations of 4 to 7 inches possible.

* WHERE...Pepin and Eau Claire Counties.

* WHEN...From Sunday morning through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions and impacts to 
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
855 
WWUS43 KMPX 072028
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
228 PM CST Fri Feb 7 2020

...SNOW EXPECTED LATE SATURDAY NIGHT INTO SUNDAY ACROSS SOUTHERN
MINNESOTA INTO WISCONSIN...

.A winter storm watch for moderate to heavy snow remains in
effect for southern Minnesota into Wisconsin, along and south of
a line from Redwood Falls to Red Wing Minnesota to Eau Claire
Wisconsin from late Saturday night into Sunday. Most locations
will see 3 to 6 inches, but there will be a narrow band of 5 to
8 inches of snow. The heaviest snow will be Sunday morning.

The winter storm watch means be prepared, hazardous winter
weather is possible. Travel impacts are expected as roads become
snow covered and slippery. Winds will be fairly light, with only
minor blowing or drifting.

MNZ073-074-082-091-080430-
/O.CON.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/
Redwood-Brown-Watonwan-Martin-
Including the cities of Redwood Falls, New Ulm, St James, 
and Fairmont
228 PM CST Fri Feb 7 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow 
  accumulations of 5 to 7 inches possible.

* WHERE...Redwood, Brown, Watonwan and Martin Counties.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions and impacts to 
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ075>078-083>085-092-093-080430-
/O.CON.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/
Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele-Faribault-
Freeborn-
Including the cities of St Peter, Le Sueur, Faribault, Red Wing, 
Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea
228 PM CST Fri Feb 7 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow 
  accumulations of 5 to 8 inches possible.

* WHERE...Portions of south central and southeast Minnesota.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions and impacts to 
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WIZ026-028-080430-
/O.CON.KMPX.WS.A.0002.200209T1200Z-200210T0000Z/
Pepin-Eau Claire-
Including the cities of Durand and Eau Claire
228 PM CST Fri Feb 7 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow 
  accumulations of 4 to 7 inches possible.

* WHERE...Pepin and Eau Claire Counties.

* WHEN...From Sunday morning through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions and impacts to 
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
619 
WWUS43 KMPX 080126
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
726 PM CST Fri Feb 7 2020

...SNOW EXPECTED LATE SATURDAY NIGHT INTO SUNDAY ACROSS SOUTHERN
MINNESOTA INTO WISCONSIN...

.A Winter Storm Watch for moderate to heavy snow remains in 
effect for southern Minnesota into Wisconsin, along and south of a
line from Redwood Falls to Red Wing Minnesota to Eau Claire 
Wisconsin from late Saturday night into Sunday. Snowfall amounts
of 6 inches or greater appear possible in the Watch area. The 
heaviest snow will be Sunday morning.

The winter storm watch means be prepared, hazardous winter
weather is possible. Travel impacts are expected as roads become
snow covered and slippery. Winds will be fairly light, with only
minor blowing or drifting.

MNZ073-074-082-091-081030-
/O.CON.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/
Redwood-Brown-Watonwan-Martin-
Including the cities of Redwood Falls, New Ulm, St James, 
and Fairmont
726 PM CST Fri Feb 7 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow 
  accumulations of 5 to 7 inches possible.

* WHERE...Redwood, Brown, Watonwan and Martin Counties.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions and impacts to 
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ075>078-083>085-092-093-081030-
/O.CON.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/
Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele-Faribault-
Freeborn-
Including the cities of St Peter, Le Sueur, Faribault, Red Wing, 
Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea
726 PM CST Fri Feb 7 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow 
  accumulations of 5 to 8 inches possible.

* WHERE...Portions of south central and southeast Minnesota.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions and impacts to 
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WIZ026-028-081030-
/O.CON.KMPX.WS.A.0002.200209T1200Z-200210T0000Z/
Pepin-Eau Claire-
Including the cities of Durand and Eau Claire
726 PM CST Fri Feb 7 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON...

* WHAT...Moderate to heavy snow possible. Total snow 
  accumulations of 4 to 7 inches possible.

* WHERE...Pepin and Eau Claire Counties.

* WHEN...From Sunday morning through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions and impacts to 
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
050 
WWUS43 KMPX 081030
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
430 AM CST Sat Feb 8 2020

...SNOW EXPECTED LATE TONIGHT INTO SUNDAY ACROSS SOUTHERN AND
CENTRAL MINNESOTA INTO WISCONSIN...

.A Winter Storm Watch has been issued for a couple rows of
counties along and north of a line from Canby to Belle Plaine 
Minnesota through Menomonie to Chippewa Falls Wisconsin from late 
Saturday night into Sunday. There has been a northern shift in the
snow band recently. If this continues, snowfall amounts of 6 
inches or greater would be possible in the Watch area. The 
heaviest snow will be Sunday morning.

Meanwhile farther to the south a Winter Storm Warning has been
issued. Here confidence is higher in a band of 5 to 8 inches of
snow developing later tonight and lasting into Sunday. The
heaviest snow will be Sunday morning, with snowfall rates of an
inch per hour likely Sunday morning. In addition, northerly wind 
gusts of 25 to 30 mph will develop Sunday afternoon as the snow 
tapers off, and this could lead to drifting snow and reduced 
visibility. 

There is a winter weather advisory for Martin and Watonwan
counties where less snow is expected. 

The winter storm watch means be prepared, hazardous winter
weather is possible. The winter storm warning means please take
action such as adjusting travel plans, or allowing extra time for
travel. Expect roads to become snow covered and slippery. 

MNZ073-074-081830-
/O.UPG.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/
/O.NEW.KMPX.WS.W.0002.200209T0300Z-200209T2100Z/
Redwood-Brown-
Including the cities of Redwood Falls and New Ulm
430 AM CST Sat Feb 8 2020

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 8 
  inches.

* WHERE...Redwood and Brown Counties.

* WHEN...From 9 PM this evening to 3 PM CST Sunday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep a charged cell phone, warm clothes, 
food, and water in your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MNZ075>077-083>085-092-093-081830-
/O.UPG.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/
/O.NEW.KMPX.WS.W.0002.200209T0500Z-200209T2100Z/
Nicollet-Le Sueur-Rice-Blue Earth-Waseca-Steele-Faribault-
Freeborn-
Including the cities of St Peter, Le Sueur, Faribault, Mankato, 
Waseca, Owatonna, Blue Earth, and Albert Lea
430 AM CST Sat Feb 8 2020

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM
CST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 
  inches.

* WHERE...Portions of south central Minnesota.

* WHEN...From 11 PM this evening to 3 PM CST Sunday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep a charged cell phone, warm clothes, 
food, and water in your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MNZ078-081830-
/O.UPG.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/
/O.NEW.KMPX.WS.W.0002.200209T0700Z-200210T0000Z/
Goodhue-
Including the city of Red Wing
430 AM CST Sat Feb 8 2020

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 6 PM CST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 7 
  inches.

* WHERE...Goodhue County.

* WHEN...From 1 AM to 6 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep a charged cell phone, warm clothes, 
food, and water in your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WIZ026-028-081830-
/O.UPG.KMPX.WS.A.0002.200209T1200Z-200210T0000Z/
/O.NEW.KMPX.WS.W.0002.200209T0900Z-200210T0000Z/
Pepin-Eau Claire-
Including the cities of Durand and Eau Claire
430 AM CST Sat Feb 8 2020

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 
  inches.

* WHERE...Pepin and Eau Claire Counties.

* WHEN...From 3 AM to 6 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep a charged cell phone, warm clothes, 
food, and water in your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MNZ082-091-081830-
/O.UPG.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/
/O.NEW.KMPX.WW.Y.0008.200209T0300Z-200209T2100Z/
Watonwan-Martin-
Including the cities of St James and Fairmont
430 AM CST Sat Feb 8 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
3 PM CST SUNDAY...

* WHAT...Heavy snow expected with light freezing drizzle possible.
  Total snow accumulations of 3 to 6 inches.

* WHERE...Watonwan and Martin Counties.

* WHEN...From 9 PM this evening to 3 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MNZ054-056>058-064>067-081830-
/O.NEW.KMPX.WS.A.0003.200209T0500Z-200209T2100Z/
Lac Qui Parle-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville-
McLeod-Sibley-
Including the cities of Madison, Montevideo, Willmar, Litchfield,
Granite Falls, Olivia, Hutchinson, and Gaylord
430 AM CST Sat Feb 8 2020

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 2 to 7 
  inches possible.

* WHERE...Portions of central and west central Minnesota.

* WHEN...From this evening through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

MNZ059>063-068>070-081830-
/O.NEW.KMPX.WS.A.0003.200209T0700Z-200210T0000Z/
Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-
Including the cities of Monticello, Minneapolis, Blaine, St Paul,
Stillwater, Chaska, Shakopee, and Hastings
430 AM CST Sat Feb 8 2020

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 2 to 6 
  inches possible.

* WHERE...Portions of central and east central Minnesota.

* WHEN...From late tonight through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WIZ023>025-027-081830-
/O.NEW.KMPX.WS.A.0003.200209T0900Z-200210T0000Z/
St. Croix-Pierce-Dunn-Chippewa-
Including the cities of Hudson, River Falls, Prescott, Menomonie,
and Chippewa Falls
430 AM CST Sat Feb 8 2020

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 3 to 6
  inches possible.

* WHERE...St. Croix, Pierce, Dunn and Chippewa Counties.

* WHEN...From late tonight through Sunday afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

jrb

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Feb 6, 10:42 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Feb 6, 10:42 PM CST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1042 PM CST Thu Feb 6 2020

.UPDATE...For 06Z Aviation discussion below

&&

.SHORT TERM...(This evening through Friday night)
Issued at 310 PM CST Thu Feb 6 2020

Satellite imagery this afternoon indicated a weak circulation moving
east across western Minnesota, with another moving southward
along the North Dakota, Canadian border. A weak surface low was
noted over northeast South Dakota. Weak warm air advection ahead
of the surface low/trough, in conjunction with the weak
circulations over the Upper Midwest, has allowed for light snow to
develop over western Minnesota.

There remains little forcing above the boundary layer, with most
of the lift associated with a broad area of warm air advection.
The very slow movement of the system will lead to occasional
light snow. The best area of light snow will be concentrated along
the axis of the surface low and inverted trough in western
Minnesota as it moves south/southeast overnight. This will leave
most of far eastern Minnesota and western Wisconsin in a fairly
benign regime and will likely keep any precipitation very light,
if at all. Not until late tonight into Friday will eastern
Minnesota and western Wisconsin see any light snow/flurries as
moisture becomes deeper and the weak disturbance along the North
Dakota border moves southeast. Any accumulations in this area will
be minor or none. Farther to the west, where the surface
reflection is noted, a light accumulation is expected, with
locally one to two inches if some subtle wave becomes more
energetic. Friday night will be partly to mostly cloudy with some
clearing in the west. This should allow temperatures to fall below
zero along the South Dakota border.

.LONG TERM...(Saturday through Thursday)
Issued at 310 PM CST Thu Feb 6 2020

The main messages of the long term forecast is that confidence
remains high on snow moving in late Saturday night and ending on
Sunday. As the previous discussion mentioned, this continues to
look like a widespread 3 to 6 inch snowfall event across southern
Minnesota into Wisconsin, with an embedded band of 6 to 8 inches.
This higher band will continue to shift and vary in location as we
get closer to the start of the event. Areas under the heavier
band can expect heavy snowfall to develop Saturday night/Sunday
morning under this band, with rates of at least 1 inch per hour
likely.

The 12z model guidance still varies in the location of the heaviest
snow band. One change worth noting for the 12z model suite is the
collective shift 1 to 2 counties south across ALL of the models. A
change for the forecast period is to opt for a blend of WPC and NBM
SLRs that ends up near climatology (13:1). This system is quick
moving, limiting truly higher snowfall amounts.

Looking ahead to next week, we have opted to let the NBM do its
thing beyond Sunday. There is lots of spread in the models next week
and you can find pretty much any answer your heart desires somewhere
in the deterministic/ensemble models. The main concern in this
period will be the potential for a winter storm somewhere in the
Midwest. Trends in the 12z suite have a weaker SE ridge and less
phasing. That leads to a weaker storm that moves to our south and
east. Temperatures will trend cooler to end next week with a
chance for sub-zero low temperatures Thursday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1043 PM CST Thu Feb 6 2020

Now that the area of snow has become established, have a better
idea of where to expect IFR conditions overnight into Friday
morning. Per satellite, radar, and hi-res model trends, expect
KRWF and KMKT to be the most at risk for 2-3SM visibility and
ceilings below 1000 feet. To the north and east, while light snow
is possible into Friday morning, for the most part visibility
should stay in the 5-6SM range, although MVFR and even IFR
ceilings will occur at times. Winds look to take on a north-
northwest direction by daybreak Friday and increase to 9-12 knots,
with the exception of WI sites which will be more variable with
lighter speeds.

KMSP...
The site looks to be on the eastern fringes of the area of snow,
so visibility will quite likely stay 5SM or greater. However,
ceilings look to lower to MVFR by daybreak, eventually dipping to
around 1500 feet, but now more likely not until closer to 18Z.

/OUTLOOK FOR KMSP/
Sat...VFR, chance MVFR cigs early. Wind SSW 5-10 kts.
Sun...IFR, in SN. Wind NE bcmg N 10-15 kts, gust 25 kts.
Mon...MVFR cigs possible. Wind SW 10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...JLT
LONG TERM...MPG
AVIATION...LS
Hazardous weather outlook, Feb 6, 12:16 PM CST, 14 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1216 PM CST Thu Feb 6 2020

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071830-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1216 PM CST Thu Feb 6 2020

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Light snow, with accumulations up to an inch or two, will affect
west central, southwest and south central Minnesota later this
afternoon, and into tonight. Elsewhere, only a light dusting is
expected or flurries.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

High confidence that over the weekend accumulating snowfall will
occur. Lower confidence on where the heaviest snowfall will occur.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Local storm report, Feb 7, 12:26 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1226 AM CST FRI FEB 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     SNOW             MANKATO                 44.17N 94.00W
02/07/2020  M1.0 INCH        BLUE EARTH         MN   BROADCAST MEDIA

            REPORTED AT MANKATO.

&&

JRB

Nearby

Winter Storm Watches in Minnesota, 2020Winter Storm Watches in Wisconsin, 2020Every winter storm watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.